Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Stability in Witt rings

Author: Thomas C. Craven
Journal: Trans. Amer. Math. Soc. 225 (1977), 227-242
MSC: Primary 13K05; Secondary 13A15
MathSciNet review: 0424800
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An abstract Witt ring R is defined to be a certain quotient of an integral group ring for a group of exponent 2. The ring R has a unique maximal ideal M containing 2. A variety of results are obtained concerning n-stability, the condition that ${M^{n + 1}} = 2{M^n}$, especially its relationship to the ring of continuous functions from the space of minimal prime ideals of R to the integers. For finite groups, a characterization of integral group rings is obtained in terms of n-stability. For Witt rings of formally real fields, conditions equivalent to n-stability are given in terms of the real places defined on the field.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13K05, 13A15

Retrieve articles in all journals with MSC: 13K05, 13A15

Additional Information

Keywords: Witt ring, <I>n</I>-stability, group ring, real place, Boolean space
Article copyright: © Copyright 1977 American Mathematical Society